I dont think I have. I think this is like the general everyone with diabetes takes this medication type thing. I have been on Metformin for almost 8 years now, and I take 1000MG 2 times per day. I also take Glipizide and 2 different types of Insulin now.
However, when I did first get put on my oral diabetes medications when I first was diagnosed, I got my first yeast infection. And, I am not sure if it is related to certain medications, but I have gained 70lbs since I have been diagnosed.
DH started taking metformin last month and he's having intestinal difficulties from it... metformin is the first-line medication for type II diabetics - they'll pretty much put you on it automatically because it improves insulin-resistance and helps bring your sugar down.
If the side-effects are too bad, you can switch to the extended-release version. They say it cuts way down on the diarrhea. Dh is still having problems, but he's only been on it three weeks. He says the XR is easier on his stomach.
My own question about met is what does it actually DO? DH says it's basically aversion-therapy. If he eats anything with any form of processed sugar in it, or too much carbs, and his blood-sugar gets too high, he gets violently ill and then it drops again! I'm pretty sure that's not its intended effect.
my fasting blood sugar levels were in the 600's. When they tested it, they all looked at me like I should've been dead or in a coma. They were like, "Oh my God, are you ok"? And I was like, "Yea, I feel fine, what's the problem"? They sent me to the emergency room. That was like, 7-8 years ago though.
Been on Metformin for years. It is known to cause stomach distress in the beginning and seems to get better (not great) with time. Also being itchy in your hands possibly other places. But high sugars can also cause that. It is still a great med for us diabetics I think. Try adding yogurt to your diet it will help with the D.
I have been taking Metformin for about 2 years now. I was put on it because it was thought I was having insulin resistance. Metformin has been a great addition to my insulin regimen. It is known to cause diarrhea in some people when first started, as it did with me, but that soon goes away.
I take Metformin 2 tablets at dinner and yes it has helped me a lot. At first I didn't really like the idea of taking insulin AND a pill, I thought I was doing something wrong, but some people do build up a resistance to medications when they have been taking it for so long. I have talked to so many other people who take it and they feel it has helped them as well. Has your doctor suggested Metformin?
Yes, My doctor has talked to me about it . I really don't think my sugar is that high. The morning numbers run between 106 112. . My sugar has never been on 125 during the middle of the day. My last a1c was 5.8 . How high does your sugar run ? With my numbers do you think I need metformin? Have you been able to lose weight while on it ?
Ok do u have Type1 or Type 2? Your glucose numbers and a1c are fantastic! So I don't understand why your doc would be recommending it to you. Do you take Insulin? My sugars were running a lot higher than yours when it was recommended to me (200's were the lowest). And as far as losing weight, I can't really tell that the Metformin is helping with that.
I have type two . I have Insulin resistance also. When I first saw the doctor my alc was 6.1 . She put me on metformin 500mg twice a day. I felt it was way to much for me. My fasting fbs WAS 109. Then I drop down to 500mg once a day. I started having dirreha. Then my alc next time was 5.8 . I notice I was becoming very irriable . I'm wondering if it's to much for me. I would appicate any help you can give me.
Ok what a1c result does your doctor want you to have? My doc wants me to have a 6 at the most. Different doctors want different results. In my opinion, I really don't see why she put you on Metformin in the first place unless she feels that your a1c of 6 was too high for you. I would definitely talk to to your doc about how you are feeling because some diabetics can feel the affects of a low blood sugar (e.g irritableness and other symptoms) even if they're blood sugar isn't low. I have been told the normal blood glucose range is 70-110, but for me 70 is too low and I start having low blood sugar symptoms. I hope I have been of some help to you, and keep messaging me with any questions or concerns that you have and I will try my best to answer them.
If, 70 is to low for you. Why does she have you on metformin. Ater I ate this morning my sugar went to 120. It was 99 before I ate breakfast. I'm going to be 62 in august and need to lose about 30lbs. The last two days I've not taking metformin. I notice I've been sweating alot. Do you think it's from not taking it. You can pm. me any time also. I would aprreciate any help.
The "normal" blood sugars didn't start until after she had put me on Metformin. But when your blood sugar is a certain level for so long and it starts getting to more normal levels you can feel the effects of low blood sugar. Before it was 180-200 or higher. I just make sure that my food intake and my insulin dosage doesn't conflict to were my blood sugar will drop too low. With the Metformin, sometimes I don't have to take any insulin at all at meals depending on how many carbs are in what I am eating. The bad thing is, even if I wanted to go off the Metformin I can't because my blood sugars will be too high again. My mom has Type 2 and she takes Metformin 4 pills a day, and that is all she takes to control hers.